Hail, Cass
- When
- June 27, 10:10 PM CST
- Where
- Cass County, Raymore
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 38.800, -94.450
A cold front moved through extreme west central Missouri, during the late evening hours of June 27, 2013. There were several reports of hail and damaging winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EAX wrote it up.
A cold front moved through extreme west central Missouri, during the late evening hours of June 27, 2013. There were several reports of hail and damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 27, 5:30 PM CST, 4 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 630 PM CDT Thu Jun 27 2013 .SHORT TERM...(This Evening through Friday) Issued at 340 PM CDT THU JUN 27 2013 Convective complex from earlier today has left a fairly stable airmass in its wake, with MCI aircraft soundings depicting poor lapse rates atop a relatively cool boundary layer. This has significantly cut back on severe potential for this afternoon as the primary cold front over southeast Nebraska pushes into the forecast area this evening. Still, surface temperatures and dewpoints are trying to quickly recover, and may become supportive for weak convection entering far northwest MO to maintain intensity or even strengthen slightly as it pushes southeast into ern KS and western MO this evening. An isolated strong storm is possible given adequate shear profiles, but overall severe threat appears low enough that Severe Thunderstorm Watch 378 was not brought eastward into this area, and Watch 376 will be allowed to expire. For Friday, 850 hPa temps will gradually fall behind the front but with mostly clear skies will still be supportive of highs in the 80s, possibly near 90 south of KC. .LONG TERM...(Friday Night through Thursday) Issued at 340 PM CDT THU JUN 27 2013 Northwest upper level flow will continue for much of the extended period with a large upper trough strengthening across the Great Lakes and Ohio Valley over the weekend. Inverted trough on the west edge of this system will rotate through the mid-Mississippi Valley on Saturday night and Sunday and could produce scattered showers and a few storms given weak instability over the area. Guidance is in good agreement that the upper trough to the east will begin to close off and retrograde westward early next week. This will maintain temperatures that are several degrees below average, generally in the upper 70s and near 80. Could see isolated to scattered showers or storms in this pattern, particularly during the afternoon, but chances for widespread precipitation appear low enough to keep PoPs limited to slight chance for now. && .AVIATION...(For the 00Z TAFS through 00Z Friday Evening) Issued at 626 PM CDT THU JUN 27 2013 VFR conditions are expected at terminals through the period. Light precipitation is possible at TAF sites with an isolated chance of a nearby thunderstorm through 02Z. Thereafter, conditions will improve with decreasing clouds and northerly winds overnight. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && SHORT TERM...Hawblitzel LONG TERM...Hawblitzel AVIATION...Blair
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 653 PM CDT THU JUN 27 2013 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-281200- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 653 PM CDT THU JUN 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS REMAIN POSSIBLE THIS EVENING. THE HIGHEST PROBABILITY OF THUNDERSTORMS WILL BE ACROSS EASTERN KANSAS AND FAR WESTERN MISSOURI...WHERE A FEW STORMS COULD BE STRONG. THE CHANCE FOR THUNDERSTORMS WILL END AFTER MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS CHANCE FOR THUNDERSTORMS ACROSS NORTHERN THROUGH NORTH CENTRAL AND CENTRAL MISSOURI ON SATURDAY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. ADDITIONAL SLIGHT CHANCES OF THUNDERSTORMS WILL RETURN TO THE FORECAST BY MIDWEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. BLAIR
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
727 PM CDT THU JUN 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM HAIL 5 SW EFFINGHAM 39.47N 95.46W
06/27/2013 E1.25 INCH ATCHISON KS TRAINED SPOTTER
MOSTLY QUARTER SIZE WITH A FEW BIGGER STONES UP TO 1.25
INCHES
&&
SBLAIRPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
732 PM CDT THU JUN 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL ARRINGTON 39.46N 95.54W
06/27/2013 M1.00 INCH ATCHISON KS TRAINED SPOTTER
&&
GAMISSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
956 PM CDT THU JUN 27 2013
KSZ103-105-280345-
JOHNSON KS-LEAVENWORTH KS-
956 PM CDT THU JUN 27 2013
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN JOHNSON COUNTY IN EAST
CENTRAL KANSAS...AND SOUTHWESTERN LEAVENWORTH COUNTY IN NORTHEAST
KANSAS UNTIL 1045 PM CDT...
AT 951 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LAWRENCE...MOVING SOUTHEAST AT 35 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
DE SOTO...EDGERTON...GARDNER...OLATHE...LINWOOD...CLEARVIEW CITY
AND CLARE.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-35 BETWEEN MILE MARKERS 204 AND 216.
LAT...LON 3907 9518 3899 9491 3898 9482 3878 9480
3874 9506 3898 9506 3898 9508 3896 9507
3895 9508 3898 9516 3896 9517 3896 9519
3904 9519
TIME...MOT...LOC 0256Z 299DEG 32KT 3895 9518
BLAIRSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1002 PM CDT THU JUN 27 2013
KSZ025-280330-
ATCHISON KS-
1002 PM CDT THU JUN 27 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ATCHISON COUNTY
UNTIL 1030 PM CDT...
AT 1000 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR ATCHISON...MOVING SOUTHEAST AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
POTTER.
LAT...LON 3958 9512 3957 9511 3955 9511 3953 9511
3950 9505 3948 9505 3945 9502 3944 9498
3942 9497 3942 9525 3952 9526
TIME...MOT...LOC 0302Z 316DEG 19KT 3952 9517
BLAIRThe Pleasant Hill radar (KEAX), 16 km away, was scanning. The volume nearest the first event began at 04:10 UTC.
7 hail, 5 thunderstorm wind. Local standard time, as filed.
Several large tree limbs were reported down between Swope Park and the Paseo. Thunderstorm wind gusts were estimated up to 60 mph.
Tree limbs were reported down at County Road VV. Thunderstorm wind gusts were estimated up to 60 mph.
Thunderstorm wind gust was measured at 64 mph, at Whiteman Air Force Base.
A thunderstorm wind gust was measured at 62 mph, at the intersection of 32nd and Quisenberry Road.
Two 4 inch tree limbs were snapped off, by thunderstorm winds estimated up to 60 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2013Every state in 2013This day in weather historyWarnings in Missouri, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 454034, 454038, 454035, 454037, 454036, 454039, 454033, 454040, 454032, 454025, 454030, 454031.